MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-25-50-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the spring coil could not be detached.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm.It was reported that the reported device and any accessory devices were prepared as indicated in the ifu.The physician tried to detach with another instant detacher.There was a manual attempt at detachment via hypotube.There was no issue with the instant detacher.  ancillary devices include a echelon microcatheter.
 
Event or Problem Description
Additional information received reported that no detachment attempts were made with the instant detacher.Many manual detachment attempts and the coil still couldn't be detached even after it was broken.Prior to non-detachment there were no issues, and no pushwire damage was observed.The patient's vessel tortuosity was normal.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: #705291910:equipment used- video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition- the axium coil was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within a tied-up plastic biohazard pouch.The opened axium inner pouch was also returned.The instant detachers used during the event was not returned for analysis.Visual inspection/damage location details: the axium pusher was found broken at the break indicator with the release wire found also broken at this location.The break at this location is indicative of a manual detachment attempted at this location.The proximal segment (actuator interface, coupler tube, positive load indicator, part of the break indicator) was not returned for analysis.Any evidence of detachment attempts using an instant detacher could therefore not be determined.The coin was found still against the lumen stop.Blood was found under the ptfe shrink tubing and within the lumen stop.The coin was found damaged (kinked).No damages or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.No damages were found with the implant coil.The lumen stop was found slightly damaged.No damages or irregularities were found with the detach element ball.Testing/analysis ¿ the exposed release wire was retracted, and the implant coil failed to detach as the release wire was found stuck.Under magnification, the ptfe shrink tubing was removed, and the blood was dissolved.The release wire was retracted, and the coin exited the lumen stop with no issues and no resistance encountered.The implant coil detached with no issues.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.The likely the cause of the non-detachment is the blood found within the lumen stop and under the ptfe shrink tubing causing the coin to become stuck within the lumen stop.The lumen stop and coin were found damaged, possibly indicative of the coin being stuck within the lumen stop, and likely contributors towards the non-detachment.The release wire was found broken, likely due to retracting while the coin/release wire was stuck within the lumen stop.As the instant detachers used in the event were not returned for analysis, any contribution of the instant detachers towards the non-detachment could not be assessed.Ngod10 2023-03-08 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15725446
Report Number9617601-2022-00145
Device Sequence Number16873681
Product Code KRD
UDI-Device Identifier00847536038035
UDI-Public00847536038035
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2024
Device Model NumberQC-25-50-3D
Device Catalogue NumberQC-25-50-3D
Device Lot Number222703989
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer11/04/2022
03/08/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date11/29/2022
03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown